Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online
Ask a Urologist   »  

Skin around penis getting darker. Should I go for medical check up?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I have noticed that the skin around my penis is getting darker not black but like greyish black looks like pencil lead I tried to wash it off and it didn't go away what could it be is it serious. should i go to the ER?
Posted Tue, 24 Jul 2012 in Penis Problems
Answered by Dr. Mayank Bhargava 20 minutes later

Thanks for posting your query.

1) This could be due to excessive trauma , friction, bacterial infection, fungal infection or dermatitis/ eczema. Exact cause could be defined only by examination.

2) Do you have any other associated symptoms of itching, rash , erosions on skin and pain.

3) It is not advisable to scrub the area too hard as this would irritate the skin. Keep the areas clean, maintain good personal hygiene, wear lose comfortable cotton clothes. Apply calamine lotion at the sites.

4) If you are regularly practicing masturbation then avoid it.

5) You should consult with dermatologist for getting rapid recovery.

Let me know if you have any other query.

Best regards,

Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor